MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 36IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 36IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP922H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Wound Dehiscence (1154)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Confirm the total actual qty involved reported with issue for this patient event report? was this noticed after use with single patient event/single procedure? confirm when it was noticed the knots untying- intra-op or post-op? any other quality issues noticed with the suture pre-op, intra-op or post-op? what date did the patient present with dehiscence (# post op days)? how was the dehiscence managed/treated? was there any medical/surgical intervention post-op initial procedure to treat dehiscence? what did the surgeon do when it was noticed the knots untied? was there any re-operation to re-suture the patient? patient current condition? is sample available to be returned for evaluation? if yes, please confirm/provide a contact name and mailing address to send the shipper kit for sample to be returned for evaluation.Investigation summary: it was reported performance untying suture knots post-op.An opened box with thirty unopened samples of product code mcp922, lot mkm284 were returned for analysis.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were noted; also, a knot in the threads was performed and the knot did not unravel after being tied.In addition, a functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no untying suture knots was found and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that an animal underwent a dental extraction procedure on an unknown date and suture was used.During the procedure, the knot was untied or the animal experienced a dehiscence.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: was this noticed after use with single patient event/single procedure? the first patient we thought it was due to the patient, but when we saw a trend we realized it was the suture.Confirm when it was noticed the knots untying- intra-op or post-op? post-op.Any other quality issues noticed with the suture pre-op, intra-op or post-op? no.What date did the patient present with dehiscence (# post op days)? 5.How was the dehiscence managed/treated? there were missing sutures and the remaining ones were infected.The patient was treated with antibiotics.Was there any medical/surgical intervention post-op initial procedure to treat dehiscence? not on that patient.What did the surgeon do when it was noticed the knots untied? the first patient was awake and the dvm was able to use cautery and pressure to stop the bleeding.The extraction sight was then left open.Was there any re-operation to re-suture the patient? on the final patient yes.Patient current condition? -all have recovered completely and are doing well.

Brand Name
MCRYL+ VIO 36IN 4-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8518851
Report Number2210968-2019-80398
Device Sequence Number13913243
Product Code GAM
UDI-Device Identifier10705031046726
UDI-Public10705031046726
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberMCP922H
Device Lot NumberMKM284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/14/2019
Patient Sequence Number1